# SDR 95ZZZX3034

- Difficulty date: June 7, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N8378D
- Make and model: Beech J35
- Aircraft serial: D5497
- Engine: Cont IO470C
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Adapter Assy
- Part number: 12509222
- Condition: Worn
- Location: Oil Filter
- Part time: 405 hours
- Stage of operation: CR
- Nature of condition: J, K
- Precautionary procedure: A

## Discrepancy

DURING CRUISE FLIGHT, THE ENGINE BEGAN TO LOSE OIL PRESSURE.  THE PILOT DECLARED AN EMERGENCY AND LANDED IN A FIELD WITH MINIMAL DAMAGE.  THE ENGINE HAD BEEN EQUIPPED WITH FULL FLOW OIL FILTER KIT INSTALLED UNDER STC 3262 WE.  THE THREADS ON THE ADAPTER ASSEMBLY BECAME WORN AND THE ADAPTER WAS LOOSE WHERE IT FITS INTO THE ENGINE ACCESSORY CASE.  THE OIL LEAKED OUT AROUND THE ADAPTER AND THE ENGINE SEIZED.  THE ADAPTER NUT ITEM NR 5 GETS TORQUED DOWN COMPRESSING A PACKING ITEM NR 6.  IF THE NUT WERE UNDERTORQUED, THE WEIGHT OF THE FILTER PLUS THE LENGTH OF THE ADAPTER WOULD CREATE LEVERAGE TO VIBRATE AND WEAR OUT THE THREADS OF THE ADAPTER.  THE THREADS OF THE ENGINE CASE WERE IN GOOD CONDITION.
